MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE ACTIN FSL ACTIVATED PTT REAGENT; TEST, TIME, PARTIAL THROMBOPLASTIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE ACTIN FSL ACTIVATED PTT REAGENT; TEST, TIME, PARTIAL THROMBOPLASTIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the observation of a falsely elevated activated partial thromboplastin time (aptt) result measured with the dade® actin® fsl activated ptt reagent on a sysmex cs-2500 system.The erroneous result was reported to the physician(s), who did not question the result.The sample was repeated on the same instrument.The repeat result was lower than the erroneous result.The repeat result was reported, as the correct result, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely elevated activated partial thromboplastin time (aptt) result.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center (ccc) to report a falsely elevated activated partial thromboplastin time (aptt) result measured with the dade® actin® fsl activated ptt reagent on a sysmex cs-2500 system.Quality controls (qcs) recovered within ranges on the day of the event in the morning and then qc failures were observed in the afternoon.Significant bubbles were noted in the reagent onboard.Aptt reagents were replaced and probes were cleaned.Qc was repeated following the troubleshooting and was in range.Patient samples that had been run during the day were repeated.Per the limitations section of the dade® actin® fsl activated ptt reagent instructions for use (ifu): "results of this test should always be interpreted in conjunction with the patient's medical history, clinical presentation and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2024-00024 on 13-aug-2024.Additional information 24-sep-2024: the following conclusion was made from the troubleshooting activities performed by siemens: issue resolution provided by use of standard troubleshooting and the customer is operational.Based on the available information, a reagent related issue can be excluded.The cause of the discordant activated partial thromboplastin time (aptt) result cannot be determined by siemens, and therefore further evaluation was requested by the product owner sysmex.Sysmex investigated the issue and determined that this issue was more likely a result of user's handling of the dade action fsl activated ptt reagent than a device malfunction.No other issues have occurred in the measurement of tests other than aptt, and this issue has not reoccurred since (b)(6) 2024.Therefore, it is considered unlikely that this issue is a device malfunction.When this issue occurred, significant bubbles were noted in reagent containers onboard.This suggests that there has been some problem in the user's handling of the aptt reagent, such as mixing cleaning water, calcium chloride (cacl2) solution, with the aptt reagent after qc was performed.The dilution of the aptt reagent or the inhalation of air bubbles when aspirating the reagent are expected to prolong the aptt clotting time.Based on the above, since this issue is suspected to be a single event caused by the user's handling of the aptt reagent, and since this issue has not reoccurred to date, sysmex has judged that further investigation is unnecessary.Overall conclusion: sysmex concluded that this issue was most likely caused by the user's handling of the aptt reagent.There are no indications of potential performance issues, neither with reagent nor with the instrument.No unacceptable risk has been associated with this event.No product problem could be identified.The sysmex cs-2500 system and the dade actin fsl activated ptt reagent lot 562721 are performing as intended.A product performance issue has not been identified.No further evaluation of the devices is required.In section h6, the investigation findings and investigation conclusions codes were updated.

Brand Name
DADE ACTIN FSL ACTIVATED PTT REAGENT
Common Device Name
TEST, TIME, PARTIAL THROMBOPLASTIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg 35041
GM  35041
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg 35041
GM   35041
Manufacturer Contact
karen confort
333 coney st.
east walpole, MA 02032
3392069063
MDR Report Key19974110
Report Number9610806-2024-00024
Device Sequence Number7075206
Product Code GGW
UDI-Device Identifier00842768003882
UDI-Public(01)00842768003882(10)562721(17)240817
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K863594
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2024
Device Model NumberN/A
Device Catalogue Number10445714
Device Lot Number562721
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date10/22/2024
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown